A recent article written by researchers from the University of Southern California was published in the August 2015 issue of Prostate Insights from the Prostate Cancer Research Institute. The article discussed how exercise may help with treatment-related side effects of hormone therapy (ADT) and what types of exercise were most effective. Two of the primary side effects of ADT are the loss of muscle mass and increase in body fat within 3-12 months of starting treatment. These effects, termed sarcopenic obesity, also contribute to insulin resistance and greater risk of diabetes. Prevention of muscle loss was observed with exercise programs that were at least three (3) months in duration and involved resistance exercise rather than aerobic exercise although both were recommended. Resistance exercise utilizes weights (machines or free weights), while aerobic exercise such as walking, cycling or swimming, elevates heart rate. Weight exercises should be done two (2) or three (3) times per week targeting the major muscle groups beginning at moderate intensity and progressing to more vigorous intensity with limited rest periods. For example, a chest press exercise which involves more muscle mass is preferred over a biceps curl exercise. In addition, the exercises should start at light weight and high repetitions (>12) and slowly progress throughout the weeks to heavier weight and less (around 8) repetitions. Minimal rest sessions of less than one minute should be taken between sets as a way of keeping the heart rate elevated in a manner similar to aerobic training. It was also found that performing either aerobic or resistance exercise at least twice a week reduced fatigue, another side effect of ADT. In summary, regular exercise incorporating resistance and aerobic training should be carried out 2-3 times per week. Resistance exercise should focus on large muscle groups (e.g. chest press, leg press and leg curl) combined with dynamic movements e.g. squats, lunges. Also, remember to discuss starting any rigorous exercise program with your physician.